MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-50-120-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the common iliac artery with a 5mm diameter.After pre-dilatation was performed using three unknown balloon catheters sized at 3mm, 4mm and 5mm, a 5.0x120mm supera self-expanding stent (ses) was advanced to the lesion, over a.018" guidewire and through a 7f sheath, and attempted to be deployed; however, during deployment it was noted that the stent was unable to be fully released.The supera stent was noted to be deployed slightly in the introducer sheath and was removed under fluoroscopy, and replaced with a non-abbott device and the procedure was completed.There were no adverse patient effects nor clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis and the stent was identified to be separated.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during stent deployment the sheath was too close and the stent inadvertently deployed into the sheath resulting in the reported activation failure.Manipulation of the compromised device resulted in the noted kinked inner member.After withdrawal, manipulation of the stent during removal from the sheath resulted in the noted stent stretched/bent/smashed braids and ultimately resulted in the noted stent separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5 - describe event or problem updated.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the common iliac artery with a 5mm diameter.After pre-dilatation was performed using three unknown balloon catheters sized at 3mm, 4mm and 5mm, a 5.0x120mm supera self-expanding stent (ses) was advanced to the lesion, over a.018" guidewire and through a 7f sheath, and attempted to be deployed; however, during deployment it was noted that the stent was unable to be fully released.The supera stent was noted to be deployed slightly in the introducer sheath and was removed under fluoroscopy, and replaced with a non-abbott device and the procedure was completed.There were no adverse patient effects nor clinical delay.Subsequent to the initially filed report the device was received and the analysis revealed that the stent was completely deployed and there was a separation of the stent at 10cm (centimeters) proximally from distal end of stent.It was confirmed by the account that the additional damages noted in the analysis occurred post-procedure as the physician was noted to further inspect the device, after its removal, to ensure that all parts were removed.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21516767
Report Number2024168-2025-02291
Device Sequence Number15537407
Product Code NIP
UDI-Device Identifier08717648211775
UDI-Public(01)08717648211775(17)250831(10)3091961
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberS-50-120-120-P6
Device Catalogue NumberS-50-120-120-P6
Device Lot Number3091961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V18 FROM BTK ,0.018,300CM.; SHEATH: 7F
Patient SexUnknown